Alert archive / Missouri / Flash Flood Watches in 2007
Flash Flood Watch 6, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Jun 10, 2007, 3:46 PM CDT for 30 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jun 10, 2007, 10:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2007, 3:46 PM CDT (20:46 UTC)
- In effect from
- Jun 10, 2007, 10:00 PM CDT
- Expired
- Jun 11, 2007, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 33 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 32 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 10, 2:45 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 10, 2:45 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SUN JUN 10 2007 .DISCUSSION... FORECAST CHALLENGE WILL BE PRECIPITATION AND CHANCES FOR STRONG TO SEVERE THUNDERSTORMS ALONG WITH THE POSSIBILITY OF FLASH FLOODING THIS AFTERNOON AND OVERNIGHT. .CURRENTLY...ATMOSPHERE WORKED OVER FROM THIS MORNINGS CONVECTION ACROSS CENTRAL AND SOUTHWESTERN MISSOURI AND SOUTHEAST KANSAS EARLY THIS AFTERNOON. CURRENTLY ALL CONVECTION ON RADAR IS OFF TO SOUTH AND SOUTHEASTERN MISSOURI. MODEL SOUNDINGS SHOWING WEAK CAP AT 18Z AT AROUND 3500 FEET. WITH AFTERNOON HEATING...THIS CAP SHOULD BREAK HERE SHORTLY. WRF KEEPS LOW LEVEL CINS AROUND 100 J/KG ACROSS SOUTHERN MISSOURI AND SOUTHEAST KANSAS THROUGH 21Z BEFORE WIPING OUT ALTOGETHER AFTER THAT TIME ALLOWING FOR FREE CONVECTION TO BEGIN. HAD AN OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION ACTUALLY SWITCHED OUR WINDS TO THE NORTHEAST BOTH HERE AND OUT JOPLIN FOR SEVERAL HOURS. ATMOSPHERE REALLY JUICED UP DOWN OVER SOUTHWEST MISSOURI AND SOUTHEAST KANSAS WITH DEWPOINTS AT 19Z IN THE LOW TO MID 70S JUST ACROSS THE MISSOURI BORDER IN NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA. NOT MUCH BY WAY OF LLVL JET THIS AFTERNOON. AS BOTH NDSK AND CNWN 850MB WINDS SOUTHWEST AT 15KTS. DO NOT THINK TORNADIC ACTIVITY WILL BE AN ISSUE TODAY...HOWEVER...SLOW MOVEMENT OF STORMS WILL LEAD TO FLASH FLOODING. WBZ HEIGHT FAVORABLE AS WELL FOR SOME OF THE STRONGER STORMS TO PRODUCE LARGE HAIL. TONIGHT...UPPER TROUGH OVER CENTRAL KANSAS FORECAST TO PUSH INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS EVENING THROUGH THE OVERNIGHT HOURS AND INTERACT WITH MOIST AND UNSTABLE AIR OVERNIGHT. GENERALLY WENT WITH HPC QPFS SHOWING WELL OVER AN INCH 6 HOURLY QPF THROUGH THE NIGHT. TROUGH PUSHES INTO EAST CENTRAL MISSOURI OVERNIGHT WITH HEAVY RAINFALL EXPECTED. WILL ISSUE FLASH FLOOD WATCH ACROSS OUR WESTERN ZONES FOR THIS EVENING AND THEN A SEPARATE FLASH FLOOD WATCH FOR OUR EAST CENTRAL ZONES MONDAY MORNING. MONDAY...UPPER SYSTEM PUSHES OFF TO OUR EAST AND WE GENERALLY SEE EAST TO NORTHEAST FLOW MONDAY AFTERNOON. GENERALLY CUT OFF POPS AFTER THAT TIME. GCC LONG RANGE...(WED - NEXT WEEKEND) BLOCKY UPPER PATTERN TO REMAIN IN PLACE THROUGHOUT THE PERIOD WITH NORTH SOUTH ORIENTATED UPPER RIDGE THE DOMINANT FEATURE. PACIFIC SHORTWAVE TO BRIEFLY CLOSE OFF AS IT ENTERS WESTERN HIGH PLAINS WEDNESDAY THEN STALL AND WEAKEN. PWS TO REMAIN BETWEEN 1.5 AND 2 INCHES SO A FEW DAILY STORMS POSSIBLE...THOUGH H8 THETA E AXIS REMAINS WEST OF SGF FORECAST AREA WITH CORFIDI VECTORS SHOWING LITTLE EXPECT EASTWARD MOVEMENT OF ANY COMPLEXES...SO HAVE REDUCED POPS TO 30S OVER THE WEST TO 20S EAST WED-THU MORNING AND 20 POPS OR LESS THERE AFTER AS SYSTEM FAILS TO PUNCH ITS WAY INTO THE RIDGE. MID WEEK TEMPERATURES WILL FIND THEMSELVES IN A SOMEWHAT RARE SITUATION IN WHICH READINGS WILL BE COOLER TO THE WEST DUE TO CLOUDS AND POSSIBLE TSRA...THEN CLIMATOLOGICALLY WARM REGION WIDE LATE IN THE WEEK THROUGH THE WEEK END. RUNNELS && .AVIATION... FOR THE 18Z TAF PACKAGE...MAY SEE A BREAK IN SHOWERS AND THUNDERSTORMS FOR THE NEXT COUPLE HOURS BEFORE CONVECTION BEGINS AGAIN LATER THIS AFTERNOON FOR BOTH AIRFIELDS. HEAVIER RAIN AND THUNDERSTORMS POSSIBLE LATE THIS EVENING THAT WILL DROP CONDITIONS TO MVFR THROUGH MONDAY MORNING. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 10, 1:12 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 112 PM CDT SUN JUN 10 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 112 PM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL TO THE SIZE OF QUARTERS AND HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL REDEVELOP OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BY 3 PM THIS AFTERNOON AND SPREAD EAST AND NORTHEAST THROUGH EARLY EVENING. DISCUSSION: A WEAK THERMAL CAP IS CURRENTLY IN PLACE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI AND AIR HAS BECOME STABILIZED BY THIS MORNINGS CONVECTION. THIS AIR WILL CONTINUE TO DESTABILIZE THROUGH THE AFTERNOON AND THE MOISTURE WILL INTERACT WITH VARIOUS OUTFLOW BOUNDARIES FROM MORNING CONVECTION. AS DAYTIME HEATING OCCURS...THIS AIRMASS WILL BECOME EXTREMELY UNSTABLE BY MID AFTERNOON. NUMEROUS THUNDERSTORMS WILL DEVELOP...AND SOME OF THEM WILL LIKELY BECOME SEVERE. THE PRIMARY HAZARD WITH THESE STORMS WILL BE DAMAGING DOWN BURST WINDS...HOWEVER...A FEW OF THE MORE SEVERE STORMS MAY HAVE LARGE HAIL UP TO AN INCH IN DIAMETER. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED ON AN AFTERNOON BASIS THROUGH NEXT SATURDAY. A RATHER STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. A FEW SEVERE THUNDERSTORMS CONTAINING DOWN BURST WIND GUSTS CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BY 3 PM THIS AFTERNOON AND FOR MUCH OF THE REST OF THE FORECAST AREA BY 6 PM THIS EVENING. THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jun 10, 9:47 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD SYRACUSE 38.67N 92.87W
06/10/2007 MORGAN MO LAW ENFORCEMENT
HIGHWAY 5 NORTH OF SYRACUSE HAD WATER FLOWING OVER IT.
STREET FLOODING WAS REPORTED IN VERSAILLES.
&&
JLTSpecial weather statement, Jun 10, 2:29 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 PM CDT SUN JUN 10 2007 MOZ102-103-102030- STONE MO-BARRY MO- 229 PM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR BARRY AND STONE COUNTIES UNTIL 330 PM CDT... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF CASSVILLE...MOVING EAST AT 15 MPH. PENNY SIZE HAIL AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...WITH LARGER HAIL POSSIBLE SHOULD THIS STORM CONTINUE TO INTENSIFY. ADDITIONAL STRONG STORMS ARE DEVELOPING OVER BARRY AND STONE COUNTIES. RESIDENTS ACROSS BARRY AND STONE COUNTIES SHOULD REMAIN ALERT FOR STORM DEVELOPMENT AND SEEK SHELTER INDOORS AS THE STORMS APPROACH. RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:14 AM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 10, 7:58 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jun 10, 1:36 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| Jun 10, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| Jun 10, 4:08 PM CDT | Tornado Warning | SGF | Barton, Vernon | 67 min |
| Jun 10, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 54 min |
| Jun 10, 4:49 PM CDT | Flash Flood Warning | SGF | Barton | 19 hr |
| Jun 10, 5:28 PM CDT | Tornado Warning | SGF | Jasper | 47 min |
| Jun 10, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 61 min |
| Jun 10, 5:56 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jun 10, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 29 min |
| Jun 10, 6:01 AM CDT | Flash Flood Warning | SGF | Bourbon | 6 hr |
| Jun 10, 4:30 PM CDT | Tornado Warning | SGF | Crawford | 46 min |
| Jun 10, 5:06 PM CDT | Flash Flood Warning | SGF | Crawford | 13 hr |
| Jun 10, 6:24 PM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
Nearby
Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.